MAUDE Adverse Event Report: ETHICON INC. ETHI-PACK STEEL SIL 50X18IN 0 NON NDL; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. ETHI-PACK STEEL SIL 50X18IN 0 NON NDL; SUTURE, NONABSORBABLE, STEEL
Catalog Number DS26
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: ? how many devices demonstrated the alleged deficiency?=>1.? when was the suture/sutures broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify=>unk.? can you identify the lot number of the product involved? =>unk.? please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) =>(b)(6).The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent a plastic surgery on an unknown date and suture was used.During the procedure, it was reported by a sales rep that, during an unknown plastic surgery, the doctor said that recently the wires have become easier to break about the ds26 regularly uses.The doctor would like to know if there had been any changes to the product.It was not a control release needle.Another product was used to complete the case.No sample will be returned.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected data: d4.

Brand Name
ETHI-PACK STEEL SIL 50X18IN 0 NON NDL
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22861658
Report Number2210968-2025-09579
Device Sequence Number9404133
Product Code GAQ
UDI-Device Identifier10705031036765
UDI-Public10705031036765
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDS26
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer08/23/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown